Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Shel

Newbie on doxy/benzaclin/retin-A micro

Recommended Posts

Hello, I am new to acne.org. I am a 31-year-old woman who has always struggled with whiteheads (that usually become inflamed cysts around the time of my monthly cycle) on my chin and around my mouth. For the past month, however, my chin has erupted into several whiteheads (or maybe milia?) and cysts. During the flareup, I was under a lot of stress (the acne did not help). I had also radically changed my diet to eat healthier and had lost a lot of weight. I also started taking a multivitamin over a month ago with iodine in it, as well as eating protein bars with iodine in it. Maybe that didn't help the issue? I stopped using both of these.

Anyway, I went to a derm a little over a week ago, because my acne has made me depressed, lowered my self-esteem, and put a strain on my social life. She prescribed 50 mg of doxy twice a day. In the A.M., I wash with Cetaphil cleanser, apply a pea-size amount of benzaclin, moisturize with Cetaphil, and apply oil-free Clinique makeup. In the P.M., I wash with Cetaphil and apply a pea-size amount of retin-A micro every other night (until my face can tolerate the medicine...then maybe every night). I have been experiencing some dryness, flakiness, and slight peeling (I may have overdone it with the benzaclin on the chin).

Can anyone tell me if they were on a similar regime and had success? Or tell me what to expect? Or give me tips for not allowing acne to take over my life? Thanks in advance. I appreciate any feedback...

Link to comment
Share on other sites

The antibiotics definitely clear me up. The only problem with taking them is that you don't want to be taking them for the rest of your life to stay clear. Although antibiotics help with acne, they do kill the good bacteria in your stomach. I would suggest having a yogurt at night to replace the good bacteria back in your stomach. I have also read that a lot of adult acne is caused by a poor digestion system. By having a yogurt at night, it will help replace the good bacteria and also keep your system regular.

For some Retin-A seems to help out a lot. For me it does dry out my skin and made it flaky. You definitely won't see immediate results, but will after months of sticking to it. I have been using it for over 7 months now religiously and I think it helps, but not as much as some of the other stuff I use.

The Benzaclin in my opinion is ok. I hate the sticky feeling it leaves even after it dries. I still have a couple of tubes of it that I refuse to use because I hate the sticky feeling.

Eating right does help. Make sure to take Fish Oil and your multi-vitamins. Also make sure to drink lots of water! It keeps your skin hydrated and flushes out the toxins in your body. Not only do you want to clear up, but you also want to keep your skin young and fresh.

Stick to it, let us know what's going on, and I wish you the best of luck in getting flawless skin. - Mike

Link to comment
Share on other sites

The antibiotics definitely clear me up. The only problem with taking them is that you don't want to be taking them for the rest of your life to stay clear. Although antibiotics help with acne, they do kill the good bacteria in your stomach. I would suggest having a yogurt at night to replace the good bacteria back in your stomach. I have also read that a lot of adult acne is caused by a poor digestion system. By having a yogurt at night, it will help replace the good bacteria and also keep your system regular.

For some Retin-A seems to help out a lot. For me it does dry out my skin and made it flaky. You definitely won't see immediate results, but will after months of sticking to it. I have been using it for over 7 months now religiously and I think it helps, but not as much as some of the other stuff I use.

The Benzaclin in my opinion is ok. I hate the sticky feeling it leaves even after it dries. I still have a couple of tubes of it that I refuse to use because I hate the sticky feeling.

Eating right does help. Make sure to take Fish Oil and your multi-vitamins. Also make sure to drink lots of water! It keeps your skin hydrated and flushes out the toxins in your body. Not only do you want to clear up, but you also want to keep your skin young and fresh.

Stick to it, let us know what's going on, and I wish you the best of luck in getting flawless skin. - Mike

Mike,

Thanks for your optimistic words. It's tough facing the world with acne, but I'll keep my chin up! I was wondering what multivitamin you use. I stopped mine because of the high levels of iodine. Right now, I just started taking a zinc supplement, along with flaxseed oil. Any other suggestions for vitamins and diet? Thanks in advance.

Link to comment
Share on other sites

Guest luckylotte
Mike,

Thanks for your optimistic words. It's tough facing the world with acne, but I'll keep my chin up! I was wondering what multivitamin you use. I stopped mine because of the high levels of iodine. Right now, I just started taking a zinc supplement, along with flaxseed oil. Any other suggestions for vitamins and diet? Thanks in advance.

Hi Shel!

Good luck with everything! I hope it all works out for you.

You shouldn't be taking zinc supplements while on doxy as this can stop doxy from working properly as it interferes with doxy being absorbed. Also do not take iron supplements, multivitamins, calcium supplements, antacids, or laxatives within 2 hours before or after taking doxycycline. If you really want to take zinc I would consult your derm as you might be able to after hours of taking doxy.

This link might be helpful to you about what you should and shouldn't take while on it and a whole load of useful info: http://health.msn.com/medications/articlep...entid=100059257

I'm also taking doxy 100mg daily, but using differin before bed at night as prescribed by my derm. I'm nearly in 4 weeks of taking it and I think my chin is improving. I haven't broken out in my chin for 4 days now...when normally I break out every single day on my chin. My cheeks are looking better and my forehead is a bit worse but I think its slowly improving! So I think within the 3 months mark I hope to be getting good results and hope you will too. :dance: Good luck!!

Link to comment
Share on other sites

i'll make this short.

im 18 and finished accutane about 9 months ago.. yes thats how bad it was that i took accutane.

3 months after i finished accutane i got hit by a bomb and now am on the 5th week on the retin-a/benzaclin/erythromycin regimen.

i know i'm supposed to wait until the IB's over but I'm getting some huge puss filled cysts I was wondering if this is expected. I've contemplated suicide many times due to stress caused by the sensation of being finally clear then back to acne-riddled nightmare.. but i just need to know is if these big, close to nodule cysts are expected and if i should continue to wait..

Link to comment
Share on other sites

Hello,

I'm on the same regimen you are and I just wanted to tell you that about a week or 2 into it your skin is going to get real real bad, but you have to stick by it don't skimp out on ANY part of the regimen.

I'm starting my second month today and my skin is the clearest it's been in 2 years.

:dance:

Link to comment
Share on other sites

Hi! I'm 16, I also just got put on this regimen, today is only my 5th day!

Already, I can see the side effects, but I guess this is because I went straight into using the Retin-A every night. Starting today I'm going to only use it ever other night.

My skin has become very rough and dry, and I'm actually getting wrinkles under my eyes because of the dryness. I do use a Dove moisturizer, with SPF 15.

How long is this going to last? Will my skin be smooth again on the other side of this?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×